Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 8, 2012, 5:17 PM EDT for Orange County, Florida. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2012, 5:17 PM EDT (21:17 UTC)
- Expired
- Aug 8, 2012, 6:15 PM EDT
- In force
- 58 min
- Issued by
- NWS Melbourne, FL
County Orange County, FL
The radar
The Tampa radar (KTBW), 102 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 6:09 PM EDT | TSTM WND GST 46 | Orlando Executive Airpo, FL | THE KORL ASOS MEASURED A THUNDERSTORM WIND GUST OF 40 KT/46 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.3 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3115 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
670
WWUS82 KMLB 082117
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
517 PM EDT WED AUG 8 2012
FLZ045-046-053-144-082215-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
517 PM EDT WED AUG 8 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER SOUTHWESTERN LAKE COUNTY...WESTERN
ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...SOUTHWESTERN SEMINOLE
COUNTY...
* UNTIL 615 PM EDT.
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
CLERMONT...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE LAKE LOUISA...MASCOTTE...MINNEOLA...US 27 AND
THE FLORIDA TURNPIKE.
ADDITIONAL STRONG STORMS MAY DEVELOP ACROSS THIS REGION THROUGH THE
LATE AFTERNOON HOURS.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.
LAT...LON 2876 8187 2868 8119 2813 8146 2814 8146
2815 8153 2820 8153 2825 8156 2826 8166
2834 8167 2834 8179 2836 8180 2836 8185
2834 8186 2834 8195
TIME...MOT...LOC 2116Z 239DEG 18KT 2851 8179
$$
MOSESWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 2:24 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Aug 8, 2:24 PM EDT, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 224 PM EDT WED AUG 8 2012 .DISCUSSION... CURRENT-TONIGHT...WATER VAPOR IMAGERY CONTINUES TO SHOW MID/UPPER LEVEL DRYING ACROSS THE SOUTHERN THIRD OF THE FLORIDA PENINSULA. THIS DRYING TREND KEEPS MOVING SLOWLY NORTH AND WEST ACROSS THE STATE. THE WEAK PRESSURE GRADIENT HAS ALLOWED FOR FORMATION OF THE EAST COAST SEA BREEZE FIRST ALONG THE TREASURE COAST EARLIER TODAY AND MOST RECENTLY THE SPACE COAST. THIS FEATURE WILL CONTINUE TO ZIPPER UP THE COAST THROUGH THE AFTERNOON. GREATEST CHANCES AROUND 30 PERCENT FOR AFTERNOON/EARLY EVENING STORMS REMAINS I-4 CORRIDOR NORTHWARD. SOUTH OF HERE WILL HANG ONTO SLIGHT CHANCE OF PRECIPITATION THROUGH THIS TIME. THE WARM AIR ALOFT AND DECREASING DEEP LAYER MOISTURE VALUES CONTINUES TO HAMPER GREATER AND SEASONAL COVERAGE OF CONVECTION. A FEW CELLS WILL MOVE OFF OF THE VOLUSIA COUNTY COAST THIS AFTERNOON WITH THE OFFSHORE STEERING FLOW. LIGHT BUT STEADY SOUTHERLY BREEZE WILL KEEP MINIMUM TEMPERATURES IN THE L/M70S. THU-FRI...AXIS OF UPPER LEVEL TROUGH WILL BE APPROACHING FROM THE EAST ON THU...WHICH USUALLY LEADS TO SUBSIDENCE AND THAT IS EXACTLY WHAT THE GFS IS SHOWING. WITH THE LATEST WATER VAPOR SHOWING DRYING OFF TO OUR EAST...WILL ACCEPT THE 15-20 PERCENT MOS POPS. THIS SHOULD MAINLY BE OVER THE INTERIOR. THE UPPER TROUGH WILL WEAKEN ON FRI WITH AXIS SHIFTING TO OUR WEST. THIS WILL EASE THE SUBSIDENCE AND WITH LOW LEVEL RIDGE AXIS ACROSS THE CENTRAL PENINSULA...MOISTURE SHOULD INCREASE FROM THE SOUTHEAST. WOULD NOT BE SURPRISED TO SEE THE DRY SPELL CONTINUE ALONG THE IMMEDIATE COAST THOUGH...WITH 30 PERCENT POPS THERE. HAVE GONE WITH HIGHEST CHANCES OVER THE INTERIOR...40 PERCENT. TYPICALLY HOT MAX TEMPERATURES WILL CONTINUE WITH 90 TO THE LOWER 90S ALONG THE COAST AND MID 90S FOR THE INTERIOR. WEEKEND...TAIL END OF MID-UPPER LEVEL TROUGH MOVING WEST TO EAST ACROSS THE CONUS AND SOUTHEAST STATES MAY HAVE A SLIGHT INFLUENCE ON THE LOCAL AREA...ESPECIALLY SAT. DEEP LAYER RIDGE WILL SHIFT SLIGHTLY SOUTH AND STEERING LEVEL WINDS SHOULD TAKE ON A LIGHT WESTERLY COMPONENT. DEEP LAYER MOISTURE SHOULD BE A LITTLE HIGHER BUT NOT A MAJOR INCREASE. THIS SUGGESTS ABOUT CLIMO POPS...30-40 PERCENT...WHICH IS WHAT THE LATEST MOS SHOWS. MON-WED...TROUGH ALOFT OVER THE EASTERN IS INDICATED WITH RATHER FLAT FLOW AFFECTING THE LOCAL AREA. THEREFORE...NO SIGNIFICANT SUBSIDENCE IS ANTICIPATED. THE GFS SHOWS A RIBBON OF HIGHER MOISTURE (PRECIPITABLE WATER A LITTLE OVER 2 INCHES) LIFTING UP FROM THE SOUTH AND REACHING THE CENTRAL PENINSULA. MOS POPS CONTINUE 30-40 PERCENT WHICH MAY BE A LITTLE LOW IF THE MOISTURE VALUES SHOWN BY THE MODEL ARE CORRECT. && .AVIATION...ALL SITES REMAINING VFR UNLESS OTHERWISE NOTED: SFC WNDSHFT FROM S/SW TO E/SE AOB 10KTS CSTL SITES WITH THE DVLPMNT OF THE EAST COAST SEA BREEZE. BTWN 08/18Z-08/24Z...SCT MVFR SHRAS/IFR TSRAS N OF KLEE-KTIX...ISOLD MVFR SHRAS/IFR TSRAS S OF KLEE-KTIX. DEEP LAYER DRYING CONTINUES OVER ECFL ON THU WITH ONLY SCHC AFTN SHRA/TSRA. && .MARINE...REMAINDER OF AFTERNOON-TONIGHT...SURFACE RIDGE AXIS WILL LIE ACROSS THE CENTRAL PENINSULA DURING THIS PERIOD. S/SE WINDS 5-10 KTS OVER THE COASTAL WATERS WILL BECOME ESE 10 KTS ALONG THE COAST DUE TO AFTN SEA BREEZE FORMATION. SSE WINDS THIS EVENING INCREASE TO 10-15 KTS AWAY FROM THE COAST BECOMING S/SSW LATE AND FALLING BACK TO 5-10 KTS BY DAYBREAK THU MORNING. SEAS 2 FT NEAR SHORE AND 2-3 FT OFFSHORE. OFFSHORE MOVING STORMS POSSIBLE NORTH OF CAPE THIS AFTN/EARLY EVENING. WINDS AND SEAS LOCALLY HIGHER IN VICINITY OF STRONGER STORM CELLS. THU-FRI...THE ATLANTIC RIDGE AXIS WILL EXTEND ACROSS THE CENTRAL PENINSULA WITH GENERALLY A 5-10 KNOTS SOUTHEAST/SOUTH WIND FLOW. A SLIGHT INCREASE TO 10-15 KNOTS IS INDICATED IN THE EVENING MAINLY ACROSS THE NORTH. THU LOOKS DRIER THAN NORMAL BUT THU NIGHT AND FRI SHOULD SEE A RETURN OF ISOLATED TO SCATTERED SHOWERS/STORMS. WEEKEND...THE LOW LEVEL RIDGE AXIS WILL SHIFT A LITTLE TO THE SOUTH AND THE RESULT SHOULD BE A LIGHT SOUTH/SOUTHWEST FLOW. STEERING FLOW WILL BE WEAK BUT THERE SHOULD BE ENOUGH WESTERLY COMPONENT TO PUSH SOME OF THE SCATTERED AFTERNOON STORMS BACK ACROSS THE COAST. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 91 75 92 / 20 20 20 30 MCO 75 94 76 94 / 10 20 20 40 MLB 75 90 78 91 / 10 20 20 30 VRB 74 90 77 91 / 10 20 20 30 LEE 77 95 76 94 / 10 20 20 40 SFB 77 95 77 94 / 10 20 20 40 ORL 77 94 77 94 / 10 20 20 40 FPR 74 90 76 91 / 10 20 20 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...SEDLOCK IMPACT WEATHER/RADAR....PENDERGRAST
Hazardous weather outlook, Aug 8, 4:45 AM EDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 445 AM EDT WED AUG 8 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-082045- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 445 AM EDT WED AUG 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A RELATIVELY DRY AND STABLE AIRMASS HAS PUSHED INTO SOUTH FLORIDA THAT WILL IMPEDE THUNDERSTORM DEVELOPMENT THIS AFTERNOON...WITH THE HIGHEST COVERAGE EXPECTED OVER VOLUSIA AND NORTHERN LAKE COUNTIES. EVEN SO...ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING... VERY HEAVY RAIN...AND STRONG WIND GUSTS FROM MID TO LATE AFTERNOON. STORM MOTION WILL BE NORTH TO NORTHEAST AT 10 TO 15 MPH. .MARINE THUNDERSTORM GUST IMPACT... THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL HAVE THE POTENTIAL TO PRODUCE WIND GUSTS OF 34 KNOTS OR GREATER OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS...AS WELL AS OVER THE LARGER INLAND LAKES AS THEY MOVE NORTH AT 10 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. DAILY THUNDERSTORM ACTIVITY WILL REMAIN LOW THROUGH MIDWEEK AS THE DRY AND STABLE AIR OVERHEAD SLOWLY MODIFIES. STORM COVERAGE WILL INCREASE AS THE WEEKEND APPROACHES AS DEEP LAYER MOISTURE RETURNS TO THE STATE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. BRAGAW
In the hours before
Special weather statement, Aug 8, 4:08 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
408 PM EDT WED AUG 8 2012
FLZ041-044-141-082045-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
408 PM EDT WED AUG 8 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE
LIGHTNING STRONG WINDS OVER NORTHERN LAKE COUNTY...VOLUSIA COUNTY...
* UNTIL 445 PM EDT.
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG STORMS FROM JUST WEST OF DAYTONA BEACH TO LAKE GEORGE
AND EUSTIS IN LAKE COUNTY STORMS CAPABLE OF PRODUCING EXCESSIVE
LIGHTNING AND WIND GUSTS OF 45 TO 55 MPH. THE STORMS WERE MOVING
NORTHEAST AT 15 MPH.
THIS STORM IS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...
DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE. IF YOU ARE
OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN
SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO
PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA.
LAT...LON 2942 8109 2907 8090 2898 8116 2881 8107
2883 8112 2878 8118 2883 8123 2884 8133
2888 8137 2878 8142 2878 8195 2896 8195
2897 8166 2928 8165 2933 8168 2940 8142
2927 8141 2927 8116 2941 8116 2943 8110
TIME...MOT...LOC 2005Z 270DEG 11KT 2905 8146Special weather statement, Aug 8, 5:07 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
507 PM EDT WED AUG 8 2012
FLZ041-141-082200-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
507 PM EDT WED AUG 8 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEAST AND CENTRAL
VOLUSIA COUNTY...
* UNTIL 600 PM EDT.
AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
TIGER BAY ESTATES OR ABOUT 10 MILES SOUTHWEST OF DAYTONA
BEACH...MOVING EAST AT 10 MPH.
LAT...LON 2910 8092 2908 8093 2907 8090 2904 8089
2893 8126 2926 8141 2927 8140 2934 8144
2939 8145 2940 8143 2940 8142 2932 8142
2927 8139 2927 8116 2941 8116 2943 8110
TIME...MOT...LOC 2105Z 248DEG 10KT 2903 8126Special weather statement, Aug 8, 5:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
517 PM EDT WED AUG 8 2012
FLZ045-046-053-144-082215-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
517 PM EDT WED AUG 8 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
UP TO 50 MPH AND SMALL HAIL OVER SOUTHWESTERN LAKE COUNTY...WESTERN
ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...SOUTHWESTERN SEMINOLE
COUNTY...
* UNTIL 615 PM EDT.
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
CLERMONT...MOVING NORTHEAST AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE LAKE LOUISA...MASCOTTE...MINNEOLA...US 27 AND
THE FLORIDA TURNPIKE.
ADDITIONAL STRONG STORMS MAY DEVELOP ACROSS THIS REGION THROUGH THE
LATE AFTERNOON HOURS.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM
PASSES.
LAT...LON 2876 8187 2868 8119 2813 8146 2814 8146
2815 8153 2820 8153 2825 8156 2826 8166
2834 8167 2834 8179 2836 8180 2836 8185
2834 8186 2834 8195
TIME...MOT...LOC 2116Z 239DEG 18KT 2851 8179
MOSESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:08 PM EDT | Special Weather Statement | MLB | Volusia | 37 min |
| Aug 8, 4:11 PM EDT | Severe Thunderstorm Warning | MLB | Volusia | 34 min |
| Aug 8, 4:21 PM EDT | Special Marine Warning | MLB | 114 min | |
| Aug 8, 5:07 PM EDT | Special Weather Statement | MLB | Volusia | 53 min |
| Aug 8, 5:22 PM EDT | Special Marine Warning | MLB | 95 min | |
| Aug 8, 5:30 PM EDT | Special Weather Statement | MLB | Volusia | 45 min |
| Aug 8, 6:22 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 53 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.